A study on the quasi-continuum approximations of a one-dimensional fracture model

Xiantao Li, Pingbing Ming

Research output: Contribution to journalArticle

3 Scopus citations


We study three quasi-continuum approximations of a lattice model for crack propagation. The influence of the approximation on the bifurcation patterns is investigated. The estimate of the modeling error is applicable to near and beyond bifurcation points, which enables us to evaluate the approximation over a finite range of loading and multiple mechanical equilibria.

Original languageEnglish (US)
Pages (from-to)1379-1400
Number of pages22
JournalMultiscale Modeling and Simulation
Issue number3
StatePublished - Jan 1 2014


All Science Journal Classification (ASJC) codes

  • Chemistry(all)
  • Modeling and Simulation
  • Ecological Modeling
  • Physics and Astronomy(all)
  • Computer Science Applications

Cite this